Alert archive / Tennessee / Tornado Warnings in 2010

Tornado Warning 41, NWS Memphis, TN

May 1, 2010Decatur County, Henderson County, Tennessee

NWS Memphis, TN issued this tornado warning at May 1, 2010, 8:50 AM CDT for Decatur County, Henderson County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2010, 8:50 AM CDT (13:50 UTC)
Expired
May 1, 2010, 9:30 AM CDT
In force
40 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Decatur County, TN, Henderson County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 3:11 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 1.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
442 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

696 
WFUS54 KMEG 011350
TORMEG
TNC039-077-011430-
/O.NEW.KMEG.TO.W.0041.100501T1350Z-100501T1430Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
850 AM CDT SAT MAY 1 2010

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  DECATUR COUNTY IN TENNESSEE...
  SOUTHEASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 930 AM CDT

* AT 850 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR SARDIS...OR 14 MILES
  SOUTH OF LEXINGTON...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DARDEN...
  DECATURVILLE...PARSONS...REAGAN AND SARDIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3573 8802 3567 8801 3561 8802 3559 8800
      3543 8825 3543 8834 3547 8836 3550 8836
      3551 8838 3586 8804 3583 8801 3581 8796
TIME...MOT...LOC 1350Z 224DEG 37KT 3549 8828

$$
3 follow-up statements
469 
WWUS54 KMEG 011402
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
902 AM CDT SAT MAY 1 2010

TNC039-077-011430-
/O.CON.KMEG.TO.W.0041.000000T0000Z-100501T1430Z/
DECATUR TN-HENDERSON TN-
902 AM CDT SAT MAY 1 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR EAST
CENTRAL HENDERSON AND NORTHERN DECATUR COUNTIES...

AT 902 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR GARRETT...OR 11
MILES SOUTH OF NATCHEZ TRACE STATE FOREST...MOVING NORTHEAST AT 55
MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DARDEN...
PARSONS...SUGAR TREE...COZETTE...BIBLE HILL...HICKORY FORKS...
BUSSELTOWN...MOUNT TABOR...WILKINSTOWN...BEACON AND GARRETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3573 8802 3567 8801 3556 8816 3558 8831
      3586 8804 3583 8801 3581 8796
TIME...MOT...LOC 1402Z 216DEG 46KT 3563 8817

$$
872 
WWUS54 KMEG 011413
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
913 AM CDT SAT MAY 1 2010

TNC077-011422-
/O.CAN.KMEG.TO.W.0041.000000T0000Z-100501T1430Z/
HENDERSON TN-
913 AM CDT SAT MAY 1 2010

...THE TORNADO WARNING FOR EAST CENTRAL HENDERSON COUNTY IS
CANCELLED...

AT 912 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE TORNADO WARNING IS CANCELLED.

LAT...LON 3573 8802 3567 8801 3564 8806 3567 8818
      3572 8818 3586 8804 3583 8801 3581 8796
TIME...MOT...LOC 1412Z 216DEG 46KT 3573 8808

$$

TNC039-011430-
/O.CON.KMEG.TO.W.0041.000000T0000Z-100501T1430Z/
DECATUR TN-
913 AM CDT SAT MAY 1 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR NORTHERN
DECATUR COUNTY...

AT 912 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED
NEAR BIBLE HILL...OR 9 MILES EAST OF NATCHEZ TRACE STATE FOREST...
MOVING NORTHEAST AT 55 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUGAR TREE...
COZETTE...BIBLE HILL...HICKORY FORKS AND BUSSELTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3573 8802 3567 8801 3564 8806 3567 8818
      3572 8818 3586 8804 3583 8801 3581 8796
TIME...MOT...LOC 1412Z 216DEG 46KT 3573 8808

$$
566 
WWUS54 KMEG 011424
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
924 AM CDT SAT MAY 1 2010

TNC039-011435-
/O.EXP.KMEG.TO.W.0041.000000T0000Z-100501T1430Z/
DECATUR TN-
924 AM CDT SAT MAY 1 2010

...THE TORNADO WARNING FOR NORTHERN DECATUR COUNTY WILL EXPIRE AT 930
AM CDT...

AT 925 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3573 8802 3567 8801 3564 8806 3567 8818
      3572 8818 3586 8804 3583 8801 3581 8796
TIME...MOT...LOC 1425Z 216DEG 46KT 3586 8796

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at May 1, 6:54 AM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, May 1, 6:54 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
654 AM CDT SAT MAY 1 2010

.DISCUSSION...
UPDATED FOR AVIATION.

&&

.PREV DISCUSSION... /ISSUED 422 AM CDT SAT MAY 1 2010/

DISCUSSION...
ONGOING SEVERE / FLASH FLOOD EVENT THE PRIMARY FORECAST CONCERN.

AT DISCUSSION TIME...A NEARLY STATIONARY BROKEN LINE OF THUNDERSTORMS
EXTENDED FROM EAST CENTRAL AR...THROUGH SOUTHWEST TN...INTO NORTHERN
MIDDLE TN. THIS LINE OF THUNDERSTORMS WAS FED BY A SOURCE REGION
OVER SOUTHEAST AR...IN THE VICINITY OF A SURFACE WARM FRONT. CELLS
WERE FORMING IN THIS REGION AND TRAINING NORTHEAST AT 40 TO 50 KTS ALONG
THE MIDSOUTH THUNDERSTORM LINE.

AREAS TO THE NORTH OF THIS MORNING/S THUNDERSTORM LINE WILL TAKE
SOME TIME TO DESTABILIZE. THIS SHOULD OCCUR ONCE A MIDLEVEL SHORTWAVE
AND ASSOCIATED SURFACE FRONTAL LOW EJECTS FROM FROM EAST TX INTO
EAST CENTRAL MO THIS AFTERNOON. GFS DEVELOPS A 150KT UPPER JET
CORE ACROSS THE OZARKS THIS EVENING... WITH THE MIDSOUTH IN THE
RIGHT ENTRANCE REGION OF THIS UPPER JET CORE. THE AFOREMENTIONED
SURFACE LOW WILL DRAG THE MAIN COLD FROM CENTRAL AR INTO THE MIDSOUTH
LATE TONIGHT...WITH THIS FEATURE SERVING AS A FOCUS FOR STRONG TO
SEVERE TRAINING THUNDERSTORMS. IN OTHER WORDS...A SIMILAR SET UP
TO EARLY THIS MORNING...BUT WITH STRONGER UPPER SUPPORT AND A SYNOPTIC
FRONT TO FOCUS CONVECTION ON. PRECIPITABLE WATER VALUES WILL POOL
TO NEAR 2.25 INCHES AHEAD OF THE FRONT. IN SUMMARY... A SIGNIFICANT
FLASH FLOOD EVENT IS EXPECTED TO CONTINUE THROUGH AT LEAST EARLY
SUNDAY.

BESIDES THE FLOODING THREAT... NAM FORECAST SOUNDINGS SHOW
CONSIDERABLE SHEAR...WITH SFC-3KM SRH IN EXCESS OF 500 M2/S2 AND
MIXED LAYER CAPES OF 1000 TO 2000 J/KG. THIS WILL LEAD TO A RISK
OF LATE EVENING TORNADOES... A FEW OF WHICH COULD BE STRONG AND
LONG TRACKED IF ABLE TO TAP INTO THE SURFACE BASED AIR ALONG THE
SYNOPTIC COLD FRONT.

THUNDERSTORMS WILL FINALLY BEGIN CLEARING THE MIDSOUTH LATE SUNDAY
AFTERNOON THROUGH SUNDAY NIGHT...CARRIED EAST BY A STRONG SHORTWAVE
EJECTING INTO THE OHIO VALLEY. THUNDERSTORMS SHOULD CLEAR NORTHEAST
MS BY AROUND SUNRISE MONDAY.

FURTHER OUT...HAVE LOWERED LATE WEEK TEMPERATURES WITH THE PASSAGE
OF A PROGRESSIVE AND OPEN NORTHERN BRANCH UPPER TROF AND SURFACE
COLD FRONT.

PWB

&&

.AVIATION...
12Z TAFS

OTHER THAN KJBR IN THE SHORT TERM...REALLY NOT ANY PARTICULAR TIME
OVER THE NEXT 24 HOURS THAT THUNDERSTORMS CANNOT BE RULED OUT AT
ANY OF THE MIDSOUTH TAFS SITES.

IT APPEARS THE THE SW TO NE CONVECTIVE LINE WILL REMAIN NORTH OF
THE KMEM TERMINAL THROUGH 14Z. THERE IS CONCERN THAT DESTABILIZATION
WILL OCCUR OVER THE DELTA AREAS OF SOUTHEAST AR / NORTHWEST MS
LATER THIS MORNING. THIS WOULD LEAD TO RAPID DEVELOPMENT OF STRONG
TO SEVERE STORMS NEAR KMEM TOWARD LATE MORNING...WITH SCATTERED
GENERAL THUNDERSTORMS IN THE INTERIM. KTUP MAY BE UNDER THE THREAT OF
STRONG THUNDERSTORMS AS EARLY AS 14Z OR 15Z. EXPECT THUNDERSTORM
IN GENERAL TO INCREASE IN COVERAGE OVER NORTH MS THIS MORNING...AS
THIS AREA HAS NOT BEEN WORKED OVER AS MUCH BY OVERNIGHT CONVECTION.

EXPECT ANOTHER ROUND OF STRONG TO SEVERE STORMS THIS EVENING. THE
OVERNIGHT PERIODS WILL ADDITIONAL STORMS FORMED ALONG AND AHEAD OF
AN EASTWARD MOVING COLD FRONT.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  78  68  72  56 / 100 100  90  40
MKL  79  69  71  52 / 100 100 100  50
JBR  77  63  71  52 / 100 100  50  20
TUP  81  73  75  56 / 100 100 100  80

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR COAHOMA-DESOTO-
     TUNICA.

     FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR BENTON MS-
     MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE.

     FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR ALCORN-CALHOUN-
     CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MONROE-PONTOTOC-
     PRENTISS-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR DYER-LAKE-
     LAUDERDALE-OBION-SHELBY-TIPTON.

     FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-FAYETTE-GIBSON-HARDEMAN-HAYWOOD-HENDERSON-
     HENRY-MADISON-MCNAIRY-WEAKLEY.

     FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR HARDIN.

&&
Hazardous weather outlook, May 1, 8:01 AM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
801 AM CDT SAT MAY 1 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
801 AM CDT SAT MAY 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS OVER THE MIDSOUTH...
OVER AREAS TO THE WEST OF THE NATCHEZ TRACE PARKWAY. THIS IS THE
MAJORITY OF THE MIDSOUTH.

THERE IS A MODERATE RISK OVER A SMALL PORTION OF NORTHEAST
MISSISSIPPI... EAST OF THE NATCHEZ TRACE PARKWAY.

ATMOSPHERIC CONDITIONS TODAY WILL REMAIN FAVORABLE FOR STRONG TO
VIOLENT LONG LIVED TORNADOES...DAMAGING WINDS AND VERY LARGE HAIL.
THE TORNADO RISK WILL INITIALLY BE MAXIMIZED ALONG AND SOUTH OF THE
INTERSTATE 40 CORRIDOR...BUT WILL SPREAD NORTH THROUGH THE REMAINDER
OF THE MIDSOUTH DURING THE AFTERNOON.

FOR THE EVENING AND OVERNIGHT PERIODS...THE ATMOSPHERE WILL REMAIN
MODERATELY UNSTABLE AND STRONGLY SHEARED...AHEAD OF COLD FRONT THAT
WILL MOVE INTO EASTERN ARKANSAS BY SUNRISE SUNDAY. STRONG TO VIOLENT
LONG TRACK TORNADOES WILL BE POSSIBLE OUT AHEAD OF THE ADVANCING
COLD FRONT DURING THE EVENING AND OVERNIGHT HOURS. VERY LARGE HAIL
AND WIDESPREAD DAMAGING WINDS WILL ALSO BE POSSIBLE.

IN ADDITION TO TORNADOES...DAMAGING WINDS AND LARGE HAIL...
SIGNIFICANT FLASH FLOODING WILL CONTINUE THROUGH TONIGHT. PORTIONS
OF WEST TENNESSEE NEAR THE INTERSTATE 40 CORRIDOR HAD EXPERIENCED 5
TO 8 INCHES OF RAIN EARLY SATURDAY MORNING.

FOR THE REMAINDER OF TODAY AND TONIGHT...AN ADDITIONAL 5 TO 8 INCHES
OF RAINFALL WILL BE POSSIBLE. RAINFALL OF THIS MAGNITUDE WILL LEAD
TO AN EXPANSION OF THE SIGNIFICANT FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS AND FLASH FLOODING ARE LIKELY AGAIN DURING THE
DAY SUNDAY...MAINLY EAST OF THE MISSISSIPPI RIVER. THE TENNESSEE
RIVER VALLEY AND NORTHEAST MISSISSIPPI WILL LIKELY HAVE THE GREATEST
CHANCE OF SEVERE THUNDERSTORMS AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THROUGH SUNDAY.

PWB

In the hours before

Local storm report, May 1, 5:18 AM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
518 AM CDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             2 W PICKWICK DAM        35.05N 88.29W
04/30/2010  E1.00 INCH       HARDIN             TN   PUBLIC

1105 PM     TORNADO          2 E SUCCESS             36.45N 90.69W
04/30/2010                   CLAY               AR   LAW ENFORCEMENT

            TORNADO SPOTTED BY SHERIFF DEPUTY ALONG HWY 328.

1117 PM     HAIL             10 WSW JONESBORO        35.77N 90.85W
04/30/2010  E0.75 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            HAIL IN CASH, ARKANSAS.

1125 PM     TSTM WND DMG     5 NNE WEINER            35.69N 90.87W
04/30/2010                   POINSETT           AR   PUBLIC

            1 BUILDING COLLAPSED...POWER LINES DOWN AND SOME SMALL
            TREES DOWN NEAR US 49 AND PUNKIN CENTER ROAD.

1140 PM     TSTM WND DMG     11 N PARAGOULD          36.22N 90.51W
04/30/2010                   GREENE             AR   TRAINED SPOTTER

            AT LEAST ONE TREE DOWN.

1155 PM     TSTM WND DMG     3 S CARAWAY             35.71N 90.33W
04/30/2010                   CRAIGHEAD          AR   FIRE DEPT/RESCUE

            TREES DAMAGED FROM US 135 TO MISSISSIPPI COUNTY LINE NEAR
            CR 884. TREE ON HOUSE AT CR 885 ALSO.

1225 AM     HAIL             MANILA                  35.88N 90.16W
05/01/2010  E1.00 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

1225 AM     TSTM WND DMG     MANILA                  35.88N 90.16W
05/01/2010                   MISSISSIPPI        AR   TRAINED SPOTTER

            SHED BLOWN DOWN AND POWER LINES DOWN. ALSO SOME POWER
            LINES TOWN SOUTH OF MANILLA.

0142 AM     HAIL             STANTON                 35.46N 89.40W
05/01/2010  E1.75 INCH       HAYWOOD            TN   AMATEUR RADIO

0155 AM     HAIL             BROWNSVILLE             35.59N 89.25W
05/01/2010  E1.00 INCH       HAYWOOD            TN   PUBLIC

0200 AM     TSTM WND GST     MARTIN                  36.34N 88.86W
05/01/2010  M72.00 MPH       WEAKLEY            TN   TRAINED SPOTTER

0459 AM     FLASH FLOOD      ATOKA                   35.45N 89.77W
05/01/2010                   TIPTON             TN   TRAINED SPOTTER

            WIDESPREAD FLOODING IN ATOKA. 3.82 INCHES OF RAIN FELL
            FROM 4 AM CDT TO 459 AM CDT.

0500 AM     FLASH FLOOD      4 NE JACKSON            35.67N 88.78W
05/01/2010                   MADISON            TN   TRAINED SPOTTER

            4.12 INCHES OF RAIN IN PAST 2 HOURS. 1.90 IN PAST 45
            MINUTES. WATER UP TO CAR BUMPERS ON MADDOX DRIVE

&&

MRM
Special weather statement, May 1, 5:20 AM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
520 AM CDT SAT MAY 1 2010

TNZ088-089-011100-
FAYETTE TN-SHELBY TN-
520 AM CDT SAT MAY 1 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 AM CDT FOR...

  WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 3 MILES WEST OF ELLENDALE TO 3
MILES SOUTH OF DOWNTOWN MEMPHIS AT 520 AM CDT...MOVING EAST AT 25
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN FAYETTE AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR
BARTLETT...COLLIERVILLE...CORDOVA...GERMANTOWN AND MIDTOWN MEMPHIS...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES ROBCO LAKE.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, May 1, 6:31 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
631 AM CDT SAT MAY 1 2010

TNZ054-055-011200-
DECATUR TN-HENDERSON TN-
631 AM CDT SAT MAY 1 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 700 AM CDT FOR...

  NORTHERN DECATUR COUNTY IN TENNESSEE...
  SOUTHEASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES SOUTHEAST OF LEXINGTON AT 631 AM
CDT...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DECATUR AND HENDERSON COUNTIES...INCLUDING LOCATIONS NEAR
LEXINGTON...NATCHEZ TRACE STATE FOREST AND NATCHEZ TRACE STATE
PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES PIN OAK LAKE.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, May 1, 7:20 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
720 AM CDT SAT MAY 1 2010

ARZ036-TNZ088-011245-
CRITTENDEN AR-SHELBY TN-
720 AM CDT SAT MAY 1 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 745 AM CDT FOR...

  EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES SOUTH OF WEST MEMPHIS AT 721 AM
CDT...MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRITTENDEN AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR
MIDTOWN MEMPHIS AND WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES LAKE MCKELLAR AND ROBCO
LAKE.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:51 PM CDTSevere Thunderstorm WarningMEGHardin, McNairy29 min
Apr 30, 11:54 PM CDTTornado WarningMEGLauderdale51 min
May 1, 12:03 AM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton42 min
May 1, 12:21 AM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Haywood, Lake, Lauderdale, Obion39 min
May 1, 12:21 AM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton39 min
May 1, 12:42 AM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton48 min
May 1, 12:50 AM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Lake, Lauderdale, Obion and 1 more40 min
May 1, 12:55 AM CDTSevere Thunderstorm WarningMEGCrockett, Haywood, Lauderdale, Tipton50 min
May 1, 1:13 AM CDTTornado WarningMEGLake, Obion26 min
May 1, 1:19 AM CDTSevere Thunderstorm WarningMEGFayette, Haywood, Shelby, Tipton41 min
May 1, 1:21 AM CDTFlash Flood WarningMEGLauderdale3 hr
May 1, 1:25 AM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Dyer, Gibson, Henry, Lake and 2 more50 min
May 1, 1:28 AM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton47 min
May 1, 1:35 AM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale40 min
May 1, 1:39 AM CDTSevere Thunderstorm WarningMEGCrockett, Gibson, Haywood, Lauderdale, Madison, Tipton51 min
May 1, 1:41 AM CDTFlash Flood WarningMEGDyer, Lake, Obion4 hr
May 1, 2:08 AM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Decatur, Gibson, Henderson, Henry and 3 more52 min
May 1, 2:13 AM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton47 min
May 1, 2:19 AM CDTSevere Thunderstorm WarningMEGCrockett, Gibson, Haywood, Lauderdale, Madison, Tipton41 min
May 1, 2:21 AM CDTFlash Flood Warning EmergencyMEGFayette, Haywood, Lauderdale, Shelby, Tipton12 hr
May 1, 2:47 AM CDTFlash Flood WarningMEGCarroll, Crockett, Dyer, Gibson, Haywood, Henry and 4 more10 hr
May 1, 2:52 AM CDTSevere Thunderstorm WarningMEGChester, Crockett, Fayette, Hardeman, Haywood, Henderson and 4 more53 min
May 1, 2:56 AM CDTSevere Thunderstorm WarningMEGCarroll, Decatur, Gibson, Henderson, Henry, Madison and 1 more49 min
May 1, 3:00 AM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton45 min
May 1, 3:08 AM CDTTornado WarningMEGCrockett, Fayette, Hardeman, Haywood, Madison, Tipton52 min
May 1, 3:32 AM CDTSevere Thunderstorm WarningMEGShelby43 min
May 1, 3:36 AM CDTTornado WarningMEGFayette, Hardeman, Haywood, Madison39 min
May 1, 3:43 AM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton47 min
May 1, 3:54 AM CDTFlash Flood WarningMEGCarroll, Chester, Gibson, Hardeman, Haywood, Henderson and 2 more12 hr
May 1, 4:02 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Lauderdale, Madison, Tipton43 min
May 1, 4:06 AM CDTTornado WarningMEGShelby39 min
May 1, 4:14 AM CDTTornado WarningMEGChester, Crockett, Fayette, Hardeman, Haywood, Madison35 min
May 1, 4:29 AM CDTSevere Thunderstorm WarningMEGShelby, Tipton46 min
May 1, 4:47 AM CDTFlash Flood WarningMEGShelby12 hr
May 1, 4:48 AM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Gibson, Henderson, Madison27 min
May 1, 5:10 AM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Decatur, Gibson, Henderson, Madison50 min
May 1, 5:34 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Tipton41 min
May 1, 5:35 AM CDTFlash Flood WarningMEGChester, Decatur, Henderson6 hr
May 1, 6:23 AM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale14 days
May 1, 7:19 AM CDTFlash Flood WarningMEGFayette, Hardeman, Haywood, Shelby4 hr
May 1, 7:23 AM CDTTornado WarningMEGFayette52 min
May 1, 7:53 AM CDTTornado WarningMEGFayette, Hardeman52 min
May 1, 8:30 AM CDTTornado WarningMEGChester, Hardeman, Madison45 min
May 1, 8:38 AM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson52 min
May 1, 9:08 AM CDTTornado WarningMEGChester, Henderson, Madison52 min
May 1, 9:14 AM CDTSevere Thunderstorm WarningMEGHaywood, Lauderdale, Tipton19 min
May 1, 9:18 AM CDTTornado WarningMEGFayette, Shelby16 min
May 1, 9:29 AM CDTRiver Flood WarningMEGMadison6 hr
May 1, 10:04 AM CDTTornado WarningMEGShelby41 min
May 1, 10:28 AM CDTTornado WarningMEGFayette, Shelby47 min
May 1, 11:00 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood45 min
May 1, 11:05 AM CDTTornado WarningMEGFayette40 min
May 1, 11:13 AM CDTFlash Flood WarningMEGFayette, Hardeman, Haywood, Shelby4 hr
May 1, 11:26 AM CDTFlash Flood WarningMEGChester, Decatur, Henderson64 min
May 1, 11:30 AM CDTSevere Thunderstorm WarningMEGChester, Hardeman, Madison45 min
May 1, 11:40 AM CDTRiver Flood WarningMEGObion, Weakley49 hr
May 1, 11:40 AM CDTRiver Flood WarningMEGDyer, Gibson, Obion10 days
May 1, 11:40 AM CDTRiver Flood WarningMEGDyer11 days
May 1, 11:40 AM CDTRiver Flood WarningMEGDyer11 days
May 1, 11:40 AM CDTRiver Flood WarningMEGFayette, Shelby62 hr
May 1, 11:40 AM CDTRiver Flood WarningMEGShelby4 days
May 1, 11:40 AM CDTRiver Flood WarningMEGFayette, Shelby3 days
May 1, 12:03 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Decatur, Henderson, Madison57 min
May 1, 12:21 PM CDTFlash Flood WarningMEGCarroll, Chester, Decatur, Hardeman, Hardin, Henderson and 1 more6 hr
May 1, 12:39 PM CDTAreal Flood WarningMEGCarroll, Crockett, Dyer, Gibson, Haywood, Henry and 4 more12 hr
May 1, 1:46 PM CDTTornado WarningMEGMcNairy44 min
May 1, 1:51 PM CDTAreal Flood WarningMEGFayette, Haywood, Shelby, Tipton10 hr
May 1, 2:25 PM CDTFlash Flood WarningMEGHardin3 hr
May 1, 2:27 PM CDTTornado WarningMEGHardin, McNairy48 min
May 1, 3:10 PM CDTAreal Flood WarningMEGFayette, Lauderdale, Shelby, Tipton24 hr
May 1, 3:26 PM CDTAreal Flood WarningMEGCarroll, Chester, Crockett, Decatur, Dyer, Gibson and 8 more12 hr
May 1, 3:43 PM CDTFlash Flood Warning EmergencyMEGFayette, Hardeman, Haywood, Shelby, Tipton2 hr
May 1, 4:35 PM CDTTornado WarningMEGFayette40 min
May 1, 4:47 PM CDTTornado WarningMEGFayette, Shelby28 min
May 1, 5:01 PM CDTFlash Flood Warning EmergencyMEGFayette, Shelby, Tipton12 hr

Nearby

Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.